Alert archive / Wyoming / High Wind Watches in 2012
High Wind Watch 28, NWS Riverton, WY
NWS Riverton, WY issued this high wind watch at Nov 20, 2012, 2:52 PM MST for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Nov 21, 2012, 8:00 AM MST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2012, 2:52 PM MST (21:52 UTC)
- In effect from
- Nov 21, 2012, 8:00 AM MST
- Expired
- Nov 22, 2012, 8:00 AM MST
- In force
- 24 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1807 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
650 WWUS75 KRIW 202152 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 252 PM MST TUE NOV 20 2012 ...VERY STRONG WINDS POSSIBLE ACROSS PARTS OF CENTRAL WYOMING WEDNESDAY AND WEDNESDAY NIGHT... .A STRONG SOUTHWEST FLOW AHEAD OF AN APPROACHING COLD FRONT MAY PRODUCE HIGH WINDS ACROSS THE GREEN MOUNTAINS AND RATTLESNAKE RANGES WEDNESDAY INTO WEDNESDAY EVENING. AS THE COLD FRONT BLASTS SOUTHEAST THROUGH THE DUBOIS TO CROWHEART AREA WEDNESDAY EVENING...HIGH WINDS MAY DEVELOP IN THIS AREA AND CONTINUE OVERNIGHT. WYZ019-211100- /O.NEW.KRIW.HW.A.0028.121121T1500Z-121122T0600Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 252 PM MST TUE NOV 20 2012 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * SUMMARY AND TIMING...WINDS ARE EXPECTED TO INCREASE THROUGH THE MORNING ON WEDNESDAY...POTENTIALLY BECOMING HIGH WINDS BY LATER IN THE MORNING OR EARLY AFTERNOON. THE POTENTIAL FOR HIGH WINDS WILL CONTINUE THROUGH WEDNESDAY EVENING WHEN A STRONG COLD FRONT MOVES EAST ACROSS THE AREA. EVEN TONIGHT...SOUTHWEST WINDS WILL BLOW 20 TO 30 MPH WITH GUSTS OVER 40 MPH. * WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS AROUND 60 MPH POSSIBLE. * IMPACTS...TRAVELLERS BETWEEN BEAVER RIM...JEFFREY CITY AND MUDDY GAP SHOULD BE ALERT FOR THESE VERY STRONG AND SOMETIMES ERRATIC SOUTHWEST WINDS WEDNESDAY INTO WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ016-211100- /O.NEW.KRIW.HW.A.0028.121122T0300Z-121122T1500Z/ UPPER WIND RIVER BASIN- INCLUDING THE CITY OF...DUBOIS 252 PM MST TUE NOV 20 2012 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING. * SUMMARY AND TIMING...A STRONG COLD FRONT WILL PUSH SOUTHEAST ACROSS THE AREA WEDNESDAY EVENING WITH THE THREAT OF VERY STRONG NORTHWEST WINDS DEVELOPING AND CONTINUING UNTIL AROUND SUNRISE THURSDAY. * WIND...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. * IMPACTS...TRAVELLERS BETWEEN CROWHEART AND DUBOIS SHOULD BE PREPARED FOR POTENTIALLY VERY STRONG AND ERRATIC WINDS WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ SKRBAC
1 follow-up statement
775 WWUS75 KRIW 210840 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 140 AM MST WED NOV 21 2012 ...VERY STRONG WINDS EXPECTED ACROSS PARTS OF CENTRAL WYOMING TODAY AND TONIGHT... .A STRONG SOUTHWEST FLOW AHEAD OF AN APPROACHING COLD FRONT WILL BEGIN TO PRODUCE HIGH WINDS ACROSS NATRONA COUNTY AND THE GREEN MOUNTAINS AND RATTLESNAKE RANGES TODAY AND TONIGHT. AS THE COLD FRONT BLASTS SOUTHEAST THROUGH THE DUBOIS TO CROWHEART AREA THIS EVENING...HIGH WINDS MAY DEVELOP IN THIS AREA AND CONTINUE OVERNIGHT. WYZ019-212230- /O.UPG.KRIW.HW.A.0028.121121T1500Z-121122T0600Z/ /O.NEW.KRIW.HW.W.0030.121121T1500Z-121122T0900Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 140 AM MST WED NOV 21 2012 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 2 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 2 AM MST THURSDAY. THE HIGH WIND WATCH HAS BEEN UPGRADED. * SUMMARY AND TIMING...WINDS ARE EXPECTED TO INCREASE THROUGH THE MORNING AND WILL BEGIN TO GUST IN EXCESS OF 60 MPH BY NOON. THE POTENTIAL FOR HIGH WINDS WILL CONTINUE THROUGH THE EVENING WHEN A STRONG COLD FRONT MOVES EAST ACROSS THE AREA. OUTSIDE OF THE VALID WARNING TIME...SOUTHWEST WINDS WILL CONTINUE BLOW 20 TO 30 MPH WITH GUSTS OVER 40 MPH THROUGH EARLY THURSDAY MORNING. * WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS AROUND 60 MPH. * IMPACTS...TRAVELERS BETWEEN BEAVER RIM...JEFFREY CITY AND MUDDY GAP SHOULD BE ALERT FOR THESE VERY STRONG AND SOMETIMES ERRATIC SOUTHWEST WINDS TODAY THROUGH EARLY THANKSGIVING MORNING. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ020-212230- /O.NEW.KRIW.HW.W.0030.121121T1500Z-121122T0900Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 140 AM MST WED NOV 21 2012 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 2 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 2 AM MST THURSDAY. * SUMMARY AND TIMING...WINDS ARE EXPECTED TO INCREASE THROUGH THE MORNING AND WILL BEGIN TO GUST IN EXCESS OF 60 MPH BY NOON. THE POTENTIAL FOR HIGH WINDS WILL CONTINUE THROUGH THE EVENING WHEN A STRONG COLD FRONT MOVES EAST ACROSS THE AREA. OUTSIDE OF THE VALID WARNING TIME...SOUTHWEST WINDS WILL CONTINUE BLOW 20 TO 30 MPH WITH GUSTS OVER 40 MPH THROUGH EARLY THURSDAY MORNING. * WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS AROUND 60 MPH. * IMPACTS...TRAVELERS BETWEEN HILAND AND CASPER...ALONG INTERSTATE 25...AND STATE HIGHWAY 220 BETWEEN MUDDY GAP AND CASPER SHOULD BE ALERT FOR THESE VERY STRONG AND SOMETIMES ERRATIC SOUTHWEST WINDS TODAY THROUGH THANKSGIVING MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ016-212230- /O.CON.KRIW.HW.A.0028.121122T0300Z-121122T1500Z/ UPPER WIND RIVER BASIN- INCLUDING THE CITY OF...DUBOIS 140 AM MST WED NOV 21 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING. * SUMMARY AND TIMING...A STRONG COLD FRONT WILL PUSH SOUTHEAST ACROSS THE AREA THIS EVENING WITH THE THREAT OF VERY STRONG NORTHWEST WINDS DEVELOPING AND CONTINUING UNTIL AROUND SUNRISE THURSDAY. * WIND...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. * IMPACTS...TRAVELERS BETWEEN CROWHEART AND DUBOIS SHOULD BE PREPARED FOR POTENTIALLY VERY STRONG AND ERRATIC WINDS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Nov 20, 2:35 PM MST, 17 minutes earlier.
Area forecast discussion, Nov 20, 2:35 PM MST, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 235 PM MST TUE NOV 20 2012 .SHORT TERM...TONIGHT THROUGH FRIDAY LIGHT SNOW FALLING IN THE NORTHWEST MOUNTAINS DUE TO SOME ISENTROPIC UPGLIDE AND RIGHT ENTRANCE REGION JET STREAK DYNAMICS. THIS SIGNATURE DECREASES RAPIDLY THIS EVENING WITH THE THREAT OF ACCUMULATING SNOW DIMINISHING. THE TROUGH SPINNING JUST OF THE PACNW COAST WILL MOVE QUICKLY INLAND OVERNIGHT AND THEN MOVE QUICKLY TOWARDS WESTERN WYOMING. THE COMBINATION OF ISENTROPIC UPGLIDE AND INCREASING JET STREAK DYNAMICS WILL START THE SNOW IN THE NW MOUNTAINS QUICKLY DURING THE MORNING...BECOMING WIDESPREAD BY MIDDAY AND CONTINUING INTO WEDNESDAY EVENING BEFORE GRADUALLY DECREASING AND TAPERING OFF BEHIND THE FRONT. VALLEYS WILL START OFF AS RAIN BUT QUICKLY CHANGE TO SNOW AS THE COLD AIR MOVES IN TOWARDS DARK. SNOW AMOUNTS WILL BE GENERALLY IN THE 4-7 INCH RANGE FOR THE MOUNTAINS WITH LOCALLY HIGHER AMOUNTS BUT THE COMBINATION OF WIND AND SNOW AND HOLIDAY TRAVEL MAY REQUIRE A WINTER WEATHER ADVISORY FOR WEDNESDAY INTO WEDNESDAY EVENING FOR THE TETONS AND YELLOWSTONE NATIONAL PARK. AHEAD OF THIS WEATHER SYSTEM...WINDS WILL INCREASE ACROSS THE WIND CORRIDOR ON WEDNESDAY AS BACKING H7 FLOW HOOKS UP WITH THE LOW LEVEL WIND AND GRADIENT TO POTENTIALLY PRODUCE HIGH WINDS ACROSS ZONE 19. ZONE 20...THE CASPER ZONE...COULD SEE IT BRIEFLY IN THE NORMALLY WINDY SPOT NEAR CASPER MOUNTAIN WEDNESDAY AFTERNOON AND THEN THE WESTERLY FAVORED AREAS ALONG 20-26 COULD SEE BRIEF HIGH WINDS WITH FROPA WEDNESDAY EVENING. IT DOESN'T LOOK WIDESPREAD ATTM SO HOLDING OFF ON ANY HIGHLIGHTS FOR ZONE 20. ANOTHER WINDY AREA WITH THE POTENTIAL FOR HIGH WINDS IS ZONE 16...THE DUBOIS ZONE. AS THE FRONT BLASTS E TO SE ACROSS THE AREA...IT WILL BE AIDED BY A 120KT JET ALOFT AND 50KT H7 WINDS. THE SURFACE GRADIENT IS ORIENTED A LITTLE TOO WLY BUT IT'S CLOSE SO HAVE ISSUED A HIGH WIND WATCH FOR WEDNESDAY NIGHT...03Z-15Z THURSDAY. OTHERWISE...MOST AREAS WILL BE WINDY WITH FROPA WITH A LESSER CHANCE OF HIGH WINDS IN THE WIND RIVER BASIN. GENERALLY JUST KEEPING GUSTS IN THE 40-45 MPH RANGE FOR NOW UNLESS TRENDS LOOK BETTER. ANOTHER WINDY AREA WILL BE NORTHERN JOHNSON COUNTY ON THURSDAY BEHIND THE FRONT AND AS A SECONDARY NLY FRONT MOVES IN WITH BIG PRESSURE RISES ACROSS MONTANA. AS THE FRONT BLASTS EAST ACROSS THE I80 CORRIDOR...WE MIGHT SEE A QUICK SWATH OF SNOW SHOWERS MOVE ALONG WITH IT. SAME GOES ACROSS THE NORTH ON THE CYCLONIC SIDE OF THE JET. CLEARING AND COLD THURSDAY NIGHT WITH WARM ADVECTION MOVING IN ALOFT. LITTLE BIT OF FRESH SNOW AND THIS DEVELOPING INVERSION MAY REDEVELOP SOME MORE FOG IN THE WESTERN VALLEYS/BASINS. FRIDAY WILL BE DRY WITH WARMING TEMPERATURES...ESPECIALLY MOUNTAINS... FOOTHILLS AND BREEZY AREAS. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY A GENERALLY DRY NORTHWEST FLOW WILL BEGIN THE FORECAST PERIOD. HOWEVER...THIS DRIER FLOW WILL BE VERY QUICK LIVED AS MOISTURE BEGINS TO MOVE TOWARDS WYOMING EARLY SATURDAY MORNING. EXPECT SOME LIGHT SNOWFALL ACROSS THE NORTHWEST MOUNTAINS THROUGH THE AFTERNOON HOURS OF SATURDAY. MODELS HAVE SOME DISAGREEMENT ON THE PLACEMENT OF MOISTURE ASSOCIATED WITH THIS UPCOMING DISTURBANCE. THE GFS IS MORE WIDESPREAD WITH THE COVERAGE...AND INCLUDES MUCH OF THE NORTHERN THIRD OF THE STATE. THE ECMWF SHOWS A SLOWER PROGRESSION. LEANING TOWARDS THE SLOWER SOLUTION WITH THE CURRENT FORECAST. A COLD FRONT MOVING SOUTH OUT OF CANADA WILL BRING A SURGE OF COLDER AIR ACROSS THE STATE ON SUNDAY. ALONG WITH COOLER TEMPERATURES...SHOWER ACTIVITY WILL BE PRESENT ACROSS THE AREA...SPREADING SOUTH THROUGH THE DAY. MUCH OF THE FORECAST AREA WILL SEE THE OPPORTUNITY FOR SNOWFALL BY SUNDAY EVENING. FURTHER COOLING IS EXPECTED FOR MONDAY...WITH CONTINUED SNOWFALL THROUGH MONDAY AFTERNOON. DRIER NORTHWEST FLOW WILL THEN RETURN MONDAY NIGHT...THOUGH ENOUGH LINGERING MOISTURE WILL KEEP SOME SNOWFALL POSSIBLE OVER THE NORTHERN MOUNTAINS...AND AROUND JACKSON VALLEY. TEMPERATURES WILL ALSO HAVE THE ABILITY TO WARM ON MONDAY. .AVIATION.../00Z ISSUANCE/ EAST OF THE DIVIDE...GENERALLY VFR CONDITIONS EXPECTED THROUGH THE PERIOD. HOWEVER...WIND IS EXPECTED TO INCREASE OVER FAVORED LOCATIONS AFTER 12Z WEDNESDAY. WINDS WILL STEADILY INCREASE THROUGH THE AFTERNOON...ESPECIALLY AT KCPR...AND THE MOUNTAINS TO THE SOUTH AND WEST. EXPECT SOME INCREASED TURBULENCE OVER THESE AREAS AS A RESULT. WEST OF THE DIVIDE...SNOWFALL WILL CONTINUE ACROSS THE NORTHWESTERN MOUNTAINS THIS EVENING. SNOWFALL WILL THEN SPREAD SOUTH AS A STRONGER PUSH OF MOISTURE ENTERS THE STATE. SNOWFALL...AND ASSOCIATED MVFR TO IFR CONDITIONS WILL BE FOUND ACROSS THE WESTERN MOUNTAINS AND VALLEYS. THE WESTERN VALLEYS LOOK MOST FAVORABLE TO SEE SHOWER ACTIVITY AFTER 16Z WEDNESDAY...WITH TEMPERATURES EXPECTED TO BE WARM ENOUGH TO KEEP SHOWER ACTIVITY AS RAINFALL. MOUNTAIN TOPS WILL REMAIN OBSCURED IN LOWERED CLOUDS AND SNOWFALL THROUGH MUCH OF THE FORECAST PERIOD. EXPECT INCREASED TURBULENCE AND ICING FOR THE WESTERN MOUNTAIN PASSES. .FIRE WEATHER... WINDY TO VERY WINDY ACROSS MOST OF THE MOUNTAINS THROUGH WEDNESDAY NIGHT AND ALSO ALONG THE WIND CORRIDOR FROM JEFFREY CITY TO CASPER. SOME LIGHT SNOW WILL FALL IN THE NORTHWEST MOUNTAINS INTO EARLY THIS EVENING BEFORE TAPERING OFF. A NEW STRONGER STORM SYSTEM WILL MOVE IN QUICKLY WEDNESDAY MORNING WITH SNOW DEVELOPING IN THE NORTHWEST MOUNTAINS AND THEN GRADUALLY SPREADING SOUTH LATE IN THE DAY INTO THE EVENING. A STRONG COLD FRONT WILL PUSH INTO THE WEST LATE IN THE AFTERNOON AND SWING EAST OF THE DIVIDE IN THE EVENING. AFTER ANOTHER MILD DAY EAST OF THE DIVIDE ON WEDNESDAY...IT WILL COOL SHARPLY ON THURSDAY BY ABOUT 20 DEGREES IN MOST AREAS. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING WYZ019. HIGH WIND WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING WYZ016. && SHORT TERM...SKRBAC LONG TERM...BRANHAM AVIATION...BRANHAM FIRE WEATHER...SKRBAC
Hazardous weather outlook, Nov 20, 5:00 AM MST, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MST TUE NOV 20 2012 WYZ001>020-022>030-211200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MST TUE NOV 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT VERY GUSTY AND ERRATIC WINDS ARE EXPECTED ALONG THE ABSAROKAS AND WEST CODY FOOTHILLS EARLY THIS MORNING...SUBSIDING IN THE CODY FOOTHILLS LATE THIS MORNING. LIGHT TRAILER TRAFFIC AND HIGH PROFILE VEHICLES ALONG WY120 BETWEEN CODY AND THE MONTANA STATE LINE SHOULD EXPECT AREAS OF STRONG CROSSWIND THIS MORNING. SOUTHWEST WINDS WILL INCREASE ACROSS THE REGION TODAY...MOST NOTABLY FROM ROCK SPRINGS TO CASPER AND IN THE WIND RIVER MOUNTAINS. STRONG WINDS WILL CONTINUE IN THE ABSAROKAS AND BIGHORNS. WINDS WILL ALSO BECOME GUSTY IN YELLOWSTONE...ESPECIALLY OVER HIGHER ELEVATIONS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY AND WEDNESDAY NIGHT...STRONG WINDS POSSIBLE ACROSS MAINLY THE SOUTHERN WIND CORRIDOR ON WEDNESDAY. SNOW INCREASING ACROSS THE NORTHWEST DURING THE DAY. COLD FRONT WILL BRING THE POSSIBILITY OF STRONG WINDS ACROSS THE EASTERN SLOPES AND CENTRAL BASINS WEDNESDAY NIGHT. STRONG WINDS...SNOW...BLOWING AND DRIFTING SNOW WESTERN AND NORTHERN MOUNTAINS WEDNESDAY NIGHT. SATURDAY NIGHT AND SUNDAY...SNOW WILL INCREASE ACROSS THE WEST SATURDAY NIGHT. A CANADIAN COLD FRONT WILL SPREAD SNOW AND MUCH COLDER TEMPERATURES ACROSS CENTRAL WYOMING ON SUNDAY. ROADS WILL LIKELY BECOME ICY AND SNOW-COVERED THROUGH THE DAY SUNDAY...MAKING TRAVEL HAZARDOUS. MONDAY...LIGHT SNOW AND COLD TEMPERATURES CONTINUE. EXPECT ICY AND SNOW-COVERED ROADS. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY WIND GUSTS OF 50 MPH OR HIGHER...OR ANY WIND DAMAGE. TEAM RIVERTON
Nearby
High Wind Watches in Wyoming, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.